Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 1, 2006, 9:58 AM MDT for 4 counties in Utah. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2006, 9:58 AM MDT (15:58 UTC)
- Expired
- Aug 1, 2006, 10:30 AM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Morgan County, UT, Salt Lake County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 79 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 10:10 AM MDT | TSTM WND DMG | East Millcreek, UT | EXTENSIVE TREE DAMAGE FROM 955 TO 1010 AM MDT. |
| Aug 1, 10:10 AM MDT | TSTM WND DMG | East Millcreek, UT | EXTENSIVE TREE DAMAGE FROM 955 TO 1010 AM MDT. POWER POLES DOWN IN THE AREA WITH SCATTERED POWER OUTAGES. |
| Aug 1, 10:25 AM MDT | TSTM WND DMG | Park City, UT | TREES DOWN. |
| Aug 1, 10:35 AM MDT | TSTM WND DMG | Park City, UT | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 4.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 011558
SVRSLC
UTC011-029-035-043-011630-
/O.NEW.KSLC.SV.W.0043.060801T1558Z-060801T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 AM MDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALT LAKE COUNTY IN UTAH...
SOUTHEASTERN DAVIS COUNTY IN UTAH...
SOUTHWESTERN MORGAN COUNTY IN UTAH...
SOUTHWESTERN SUMMIT COUNTY IN UTAH...
* UNTIL 1030 AM MDT.
* AT 952 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TAYLORSVILLE...OR ABOUT
NEAR WEST VALLEY CITY...AND WAS MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLLADAY...SALT LAKE CITY...COTTONWOOD HEIGHTS AND BOUNTIFUL AROUND
1005 AM MDT...
PARK CITY AROUND 1030 AM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4079 11215 4046 11207 4045 11197 4063 11147
4100 11162
$$
GIBSON1 follow-up statement
000
WWUS55 KSLC 011620
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1019 AM MDT TUE AUG 1 2006
UTC011-029-035-043-011630-
/O.CON.KSLC.SV.W.0043.000000T0000Z-060801T1630Z/
SUMMIT UT-MORGAN UT-SALT LAKE UT-DAVIS UT-
1019 AM MDT TUE AUG 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM MDT
FOR SOUTHEASTERN DAVIS...SALT LAKE...SOUTHWESTERN MORGAN AND
SOUTHWESTERN SUMMIT COUNTIES...
AT 1018 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF
SUGARHOUSE...OR ABOUT 10 MILES EAST OF SALT LAKE CITY...MOVING EAST
AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KIMBALL JCT...6 MILES NORTHWEST OF SNYDERVILLE AND 9 MILES
NORTHWEST OF PARK CITY BY 1030 AM MDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN EAST
MILLCREEK IN SALT LAKE COUNTY. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 4079 11215 4046 11207 4045 11197 4063 11147
4100 11162
$$
GIBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:32 AM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 3:32 AM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 332 AM MDT TUE AUG 1 2006 .SYNOPSIS...AN UPPER TROUGH OVER THE NORTHERN ROCKIES WILL MOVE EAST ACROSS NORTHERN AND CENTRAL UTAH TODAY. A DRIER WESTERLY FLOW WILL FOLLOW FOR WEDNESDAY THROUGH THE END OF THE WEEK. && .DISCUSSION...UPPER TROUGH MOVING THROUGH IDAHO THIS MORNING WILL CONTINUE THROUGH THE NORTHERN ROCKIES TODAY...THEN MOVE EAST OF THE FORECAST AREA THIS EVENING. TROUGH WILL AFFECT MAINLY THE NORTHERN TWO-THIRDS OF UTAH AS IT SLIDES BY THE AREA. PLENTY OF MOISTURE CONTINUES TO STREAM NORTHEAST ACROSS NORTHERN UTAH FROM CENTRAL NEVADA. DRY SLOT ON SATELLITE WATER VAPOR APPEARS TO BE POKING INTO SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHWEST UTAH AT THIS TIME AND EXPECT THIS TO INHIBIT CONVECTION ACROSS THE SOUTHWEST THROUGH THE DAY. MODELS SHOW A PRETTY PRONOUNCED WIND SHIFT WITH THE COOLEST AIR LATER THIS AFTERNOON OVER NORTHERN UTAH. NAM HAS A VORT LOBE ABOUT THE SAME TIME AND JET DYNAMICS WILL ALSO BE PRESENT. COMBINE THIS WITH PLENTY OF MOISTURE IN PLACE OVER NORTHERN UTAH AND THE POTENTIAL FOR SIGNIFICANT PRECIPITATION IS CLEAR. WILL KEEP BEST CHANCE FOR PRECIPITATION THROUGH 00Z THIS AFTERNOON THEN SLOWLY DECREASE THROUGH MIDNIGHT. DRIER WESTERLIES WILL FOLLOW THE UPPER TROUGH FOR LATE TUESDAY THROUGH THE END OF THE WEEK. MOISTURE COULD START TO WORK BACK INTO SOUTHERN UTAH BY FRIDAY AS THE NEXT UPSTREAM TROUGH MOVES IN ALONG THE WEST COAST AND THE RIDGE REBOUNDS WEST A BIT INTO EASTERN UTAH AND COLORADO. THIS WILL USHER IN A DIURNAL PATTERN OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT WEEK. && .AVIATION...COLD FRONT CURRENTLY MOVING OVER NORTHWEST DESERTS AND SHOULD BE EXPECTED TO MOVE OVER THE KSLC BETWEEN 14Z AND 16Z. CURRENT TAF ADDRESSES SLOWING AS FRONT IS RATHER SHALLOW AND WEAK. CEILINGS SHOULD REMAIN ABOVE 7000 FEET...BUT A 30 PERCENT CHANCE THAT CEILINGS WILL FALL BELOW 7000 FEET IN RAIN SHOWERS EXISTS BETWEEN 12Z AND 15Z. THERE IS A 10 PERCENT CHANCE THAT A THUNDERSTORM COULD OCCUR WITHIN THAT TIME PERIOD. AREA SHOULD STABILIZE SOME BEHIND FRONT..BUT A LATE AFTERNOON THUNDERSTORM IS POSSIBLE. && .FIRE WEATHER...A MOIST AND UNSTABLE AIRMASS WILL BE OVER ALL BUT THE EXTREME SOUTHWEST FIRE WEATHER ZONES THROUGH TUESDAY. A DRIER WESTERLY FLOW WILL SPREAD ACROSS THE REMAINDER OF UTAH FOR WEDNESDAY AND THURSDAY. MOISTURE IS THEN EXPECTED TO RETURN TO THE FOUR CORNERS REGION THROUGH THE WEEKEND...LEADING TO WET THUNDERSTORMS OVER THE MOUNTAINS AND EAST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/FIRE WX...YOUNG AVIATION.........HALL
Hazardous weather outlook, Aug 1, 6:00 AM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT TUE AUG 1 2006 UTZ001>021-WYZ021-021200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 600 AM MDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA TODAY AND WILL PERSIST INTO TONIGHT. LESS ACTIVITY IS EXPECTED TO THE SOUTH. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE STORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY DRIER AIR WILL SPREAD INTO THE AREA WEDNESDAY WITH ONLY ISOLATED STORMS EXPECTED OVER THE NORTH. MOISTURE WILL BEGIN TO RETURN TO UTAH FROM THE SOUTH LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 1, 9:27 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
927 AM MDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND GST 4 ESE GRANTSVILLE 40.56N 112.40W
08/01/2006 M60 MPH TOOELE UT MESONET
TEAD NORTH MESONET STATION
&&
CGIBSONThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:01 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 29 min |
| Aug 1, 9:30 AM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 30 min |
| Aug 1, 10:28 AM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 32 min |
| Aug 1, 10:48 AM MDT | Severe Thunderstorm Warning | SLC | Utah | 57 min |
| Aug 1, 11:43 AM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 31 min |
| Aug 1, 2:43 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 62 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.